Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 113, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 9, 2010, 8:33 AM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2010, 8:33 AM PDT (15:33 UTC)
- Expired
- Aug 10, 2010, 8:00 AM PDT
- In force
- 23 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
156 WHUS76 KMTR 091533 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 833 AM PDT MON AUG 9 2010 ...BREEZY CONDITIONS EXPECTED OVER THE NORTHERN OUTER COASTAL WATERS AND SAN FRANCISCO BAY... PZZ570-092345- /O.NEW.KMTR.SC.Y.0113.100809T1533Z-100810T1500Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 833 AM PDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT TUESDAY. WINDS WILL BE GENERALLY LIGHT WITH THE EXCEPTION OF STRONG WINDS OVER NORTH WESTERN PORTIONS OF THE COASTAL WATERS. NORTHWEST WINDS OF 15 TO 25 KT WILL PERSIST IN THIS AREA THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-092345- /O.NEW.KMTR.SC.Y.0113.100809T2000Z-100810T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 833 AM PDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY THIS AFTERNOON IN SAN FRANCISCO BAY. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NORTHWARD INTO THE DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
2 follow-up statements
321 WHUS76 KMTR 092115 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 215 PM PDT MON AUG 9 2010 ...BREEZY CONDITIONS EXPECTED OVER THE NORTHERN OUTER COASTAL WATERS AND SAN FRANCISCO BAY... PZZ570-100515- /O.CON.KMTR.SC.Y.0113.000000T0000Z-100810T1500Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 215 PM PDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY. WINDS WILL BE GENERALLY LIGHT WITH THE EXCEPTION OF STRONG WINDS OVER NORTH WESTERN PORTIONS OF THE COASTAL WATERS. NORTHWEST WINDS OF 15 TO 25 KT WILL PERSIST IN THIS AREA THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-100515- /O.CON.KMTR.SC.Y.0113.000000T0000Z-100810T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 215 PM PDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 KT WILL PERSIST IN SAN FRANCISCO BAY THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NORTHWARD INTO THE DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
579 WHUS76 KMTR 100328 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 828 PM PDT MON AUG 9 2010 ...BREEZY CONDITIONS EXPECTED OVER THE NORTHERN OUTER COASTAL WATERS AND SAN FRANCISCO BAY... PZZ570-101130- /O.CON.KMTR.SC.Y.0113.000000T0000Z-100810T1500Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 828 PM PDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY. WINDS WILL BE GENERALLY LIGHT WITH THE EXCEPTION OF STRONG WINDS OVER NORTH WESTERN PORTIONS OF THE COASTAL WATERS. NORTHWEST WINDS OF 15 TO 25 KT WILL PERSIST IN THIS AREA THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-100600- /O.CON.KMTR.SC.Y.0113.000000T0000Z-100810T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 828 PM PDT MON AUG 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 KT WILL PERSIST IN SAN FRANCISCO BAY THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NORTHWARD INTO THE DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 3:10 AM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 9, 3:10 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
310 AM PDT MON AUG 9 2010
.DISCUSSION...AS OF 3:10 AM PDT MONDAY...EARLY MORNING SATELLITE
IMAGERY SHOWS THAT LOW CLOUDS COVER NEARLY OUR ENTIRE FORECAST
AREA. A LOOK AT FORT ORD PROFILER DATA REVEALS WHY...THE MARINE LAYER
HAS DEEPENED TO ABOUT 3000 FEET. INTERMITTENT DRIZZLE HAS BEEN
FALLING FROM THE DEEP MARINE LAYER AND MEASURABLE PRECIPITATION HAS
OCCURRED NEAR THE COAST. IN FACT...0.02 INCHES HAS ACCUMULATED HERE
AT THE MONTEREY FORECAST OFFICE SINCE LAST EVENING. A DEEP MARINE
LAYER COMBINED WITH MODERATE ONSHORE FLOW WILL MEAN SLOW CLEARING
TODAY AND COOL TEMPERATURES ONCE AGAIN...WITH INLAND AREAS AS MUCH AS
10 DEGREES BELOW NORMAL.
NOT MUCH CHANGE IS EXPECTED THROUGH MIDWEEK. THE UPPER TROUGH WILL
REMAIN LOCKED ALONG THE WEST COAST AND DEEPEN SLIGHTLY OVER CA AS
A CLOSED UPPER LOW SETTLES OVER THE PAC NW. IT'S POSSIBLE THE MARINE
LAYER MAY DEEPEN ENOUGH OVER THE NEXT FEW DAYS THAT LOW CLOUDS WILL
DISPERSE...EVEN NEAR THE COAST IN THE AFTERNOON HOURS. HOWEVER...
THERE WILL BE ENOUGH BOUNDARY LAYER MOISTURE FOR WIDESPREAD LOW
CLOUDS TO REDEVELOP EACH NIGHT.
DISAGREEMENTS STILL EXIST BETWEEN THE MODELS CONCERNING THE
EVOLUTION OF WEATHER FEATURES DURING THE SECOND HALF OF THE WEEK AND
INTO THE WEEKEND. HOWEVER...THE GENERAL IDEA IS THAT RIDGING WILL
DEVELOP AND THAT A WARMING TREND WILL OCCUR LATE IN THE WEEK AND
THROUGH THE WEEKEND. BY SUNDAY...TEMPERATURES MAY VERY WELL REACH
OR EXCEED NORMAL. IF THAT WERE TO OCCUR...IT WOULD BE THE FIRST TIME
OUR AREA HAS SEEN ABOVE NORMAL TEMPERATURES IN ABOUT 30 DAYS (SINCE
MID JULY).
&&
.AVIATION...AS OF 10:55 PM SUNDAY...STRATUS BLANKETS THE COAST AND
HAS ALREADY SPREAD WELL INLAND AROUND THE BAYS AND INTO THE COASTAL
VALLEYS. CEILINGS HAVE NOW DEVELOPED AT ALL TERMINALS EXCEPT KSFO...
AND IS EXPECTED TO FORM THERE WITHIN THE NEXT HOUR OR TWO.
LATEST MODEL OUTPUT SUGGESTS CLEARING ON MONDAY WILL BE ON THE LATE
SIDE...WITH STRATUS THEN PUSHING ONSHORE AGAIN MONDAY EVENING AND
NIGHT. ONSHORE SEABREEZE WINDS SHOULD REDEVELOP MONDAY SIMILAR
TO THOSE TODAY.
VICINITY OF KSFO...LATEST FOG PRODUCT SATELLITE IMAGERY SHOWS
STRATUS SPREADING WESTWARD ACROSS THE BAY FROM THE OAKLAND
SIDE AND EXPECT A CEILING WILL DEVELOP WITHIN THE NEXT HOUR OR
TWO. CURRENTLY LOOKS LIKELY CLEARING ON MONDAY WILL BE A BIT LATER
THAN TODAY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO...WITH STRATUS EXPECTED TO
FILL IN FROM THE EAST AND SOUTH OVER THE NEXT COUPLE OF HOURS.
CLEARING ON MONDAY SIMILAR TO OR JUST A BIT EARLIER THAN AT THE
TERMINAL ITSELF.
MRY BAY AREA TERMINALS...CEILINGS PRESENT AT BOTH KMRY AND KSNS AND
HIGH CONFIDENCE THEY WILL CONTINUE THROUGH THE NIGHT AND MONDAY
MORNING...LOWERING OVERNIGHT INTO THE IFR RANGE. CLEARING ON MONDAY
NOT EXPECTED BEFORE EARLY AFTERNOON.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...PT ARENA TO PIGEON PT 10-60 NM UNTIL 9 AM
...SCA...SF BAY THIS AFTERNOON.
&&
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: BLIER
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCONearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.